Thunderstorm Wind, Saline
- When
- February 22, 5:44 PM CST
- Where
- Saline County, 1.71 mi E of East End
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 34.550, -92.320
Powerlines were blown down in East End.
Severe thunderstorms on February 22, 2024 brought damaging winds to central Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms on February 22, 2024 brought damaging winds to central Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 22, 2:38 PM CST, 3 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 238 PM CST Thu Feb 22 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 236 PM CST Thu Feb 22 2024 Some convection starting to get underway across the northern part of the state, along and ahead of a cold front pushing into NW Arkansas. Front will push across the state tonight, with precipitation generally remaining across the northern and eastern halves of the state. Somewhat cooler and drier air will filter in behind the front, but the cooling effect will not be excessive, with highs tomorrow generally topping out in the 60s. NW flow will develop aloft, and high pressure will continue to settle into the area through Saturday. && .LONG TERM... (Saturday Night through next Thursday) Issued at 236 PM CST Thu Feb 22 2024 Upper flow will become more zonal during the early part of next week with several perturbations crossing the Rockies and supporting persistent lee cyclogenesis. The resulting pressure gradient will yield breezy Srly flow and associated thermal/moisture advection locally with a broad warm sector established by Tues (for reference, highs Tues and Wed afternoon will reach the upper 70s to low 80s F for all of AR). A pronounced dryline to our W will serve as the Wrn terminus of rich BL moisture. Meanwhile, a large trough will advance Ewrd and emerge in the lee of the Rockies by Wed with an elongated corridor of sfc pressure falls spreading along a SW-to-NE oriented front draped across the central Plains and Great Lakes. While 22/12Z guidance maintains broad agreement, confidence in fcst evolution remains low regarding severe potential Tues and Wed. Several complicating factors are evident in the data: (1) phasing issues between a Srn stream impulse ejecting ahead of the incoming Wrn trough; (2) notable timing discrepancies among medium-range solutions; (3) orientation of the upper trough and associated dynamic fields and mass response; (4) likelihood of an EML and associated inhibition across the warm sector. It does still appear that dynamic support will be sufficient for organized convection, although the presence of a stronger EML and lack of significant cooling aloft could diminish what would otherwise be a more substantial reservoir of thermodynamic instability, especially on Tues. By Wed, convective probabilities will likely be maximized as the aforementioned sfc front overtakes the dryline to our W and races thru the state. Severe weather still appears possible somewhere in or near the area prior to frontal passage, but will need to await further consensus among model solutions before locking in a more specific fcst. As sfc ridging settles in behind the front on Thurs, more seasonable air will filter in from the NW to end the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 46 66 42 61 / 30 0 0 0 Camden AR 50 70 44 71 / 10 0 0 0 Harrison AR 42 63 39 61 / 0 0 0 0 Hot Springs AR 49 68 44 69 / 10 0 0 0 Little Rock AR 49 70 45 67 / 50 0 0 0 Monticello AR 52 70 47 68 / 20 0 0 0 Mount Ida AR 47 68 43 70 / 10 0 0 0 Mountain Home AR 43 64 39 60 / 0 0 0 0 Newport AR 45 64 42 60 / 50 0 0 0 Pine Bluff AR 49 67 45 66 / 30 0 0 0 Russellville AR 46 68 42 67 / 30 0 0 0 Searcy AR 46 67 41 63 / 50 0 0 0 Stuttgart AR 47 65 44 63 / 60 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...53 LONG TERM....69
Hazardous Weather Outlook National Weather Service Little Rock AR 343 AM CST Thu Feb 22 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-231100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 343 AM CST Thu Feb 22 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some isolated thunderstorms will be possible along the Missouri/Arkansas border this morning...then again through this afternoon and early evening as a cold front moves through the state. An isolated strong storm could be seen...but the overall threat for seeing severe weather will remain low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time through Tuesday morning. A strong storm system will move through the region late Tuesday through Wednesday of next week. Some strong to severe thunderstorms may be possible. However...the exact timing and expected threats remain uncertain this far out in time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
456 PM CST Thu Feb 22 2024
ARZ043-044-055-222330-
Pulaski AR-Grant AR-Saline AR-
456 PM CST Thu Feb 22 2024
...A strong thunderstorm will impact portions of northwestern Grant,
central Saline and south central Pulaski Counties through 530 PM
CST...
At 455 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles south of Williams Junction, or 13 miles northwest of Benton,
moving southeast at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... Benton...
Bryant... Hot Springs Village...
Southwest Little Rock... Haskell...
Shannon Hills... Traskwood...
Tull... Otter Creek...
Ironton... Sweet Home...
Geyer Springs... Mabelvale...
Salem in Saline County... East End...
Alexander... Baseline...
Bauxite... Avilla...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3469 9292 3476 9265 3469 9222 3434 9251
TIME...MOT...LOC 2255Z 293DEG 42KT 3473 9272
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
70Special Weather Statement
National Weather Service Little Rock AR
519 PM CST Thu Feb 22 2024
ARZ031-123-223-222345-
Van Buren County Higher Elevations AR-Southeast Van Buren County AR-
Conway AR-
519 PM CST Thu Feb 22 2024
...A strong thunderstorm will impact portions of central Van Buren
and northeastern Conway Counties through 545 PM CST...
At 518 PM CST, Doppler radar was tracking a strong thunderstorm near
Rocky Hill, or near Clinton, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clinton... Damascus...
Whipple... Choctaw...
Bee Branch... Austin in Conway County...
Southside in Van Buren County... Morganton...
Culpepper... Formosa...
Botkinburg... Crabtree...
Choctow Recreation Area... South Fork Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3546 9225 3536 9244 3537 9248 3535 9248
3534 9249 3565 9268 3576 9251
TIME...MOT...LOC 2318Z 323DEG 32KT 3565 9254
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
56Special Weather Statement
National Weather Service Little Rock AR
525 PM CST Thu Feb 22 2024
ARZ016-025-033-230000-
White AR-Independence AR-Jackson AR-
525 PM CST Thu Feb 22 2024
...A strong thunderstorm will impact portions of southwestern
Independence, southwestern Jackson and northeastern White Counties
through 600 PM CST...
At 525 PM CST, Doppler radar was tracking a strong thunderstorm near
Southside in Independence County, or 8 miles south of Batesville,
moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batesville... Pleasant Plains...
Oil Trough... Salado...
Southside in Independence Count...
Olyphant...
Thida... Rosie...
Desha... Heffington...
Huff... Possum Grape...
Hutchinson... Denmark...
Velvet Ridge... Roosevelt...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3567 9179 3578 9162 3553 9130 3536 9158
TIME...MOT...LOC 2325Z 323DEG 25KT 3565 9166
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
70Special Weather Statement
National Weather Service Little Rock AR
531 PM CST Thu Feb 22 2024
ARZ043-044-055-056-230000-
Pulaski AR-Grant AR-Saline AR-Jefferson AR-
531 PM CST Thu Feb 22 2024
...A strong thunderstorm will impact portions of northeastern Grant,
northwestern Jefferson, southeastern Saline and southeastern Pulaski
Counties through 600 PM CST...
At 531 PM CST, Doppler radar was tracking a strong thunderstorm over
Shannon Hills, or near Bryant, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wrightsville... Redfield...
East End... Orion...
Cane Creek... Ironton...
Bauxite... Hensley...
Sardis... Bredlow Corner...
Kearney... Ico...
Vimy Ridge... Woodson...
Parkers-Iron Springs... F.B. Baugh Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3432 9226 3457 9250 3464 9233 3458 9203
3454 9203
TIME...MOT...LOC 2331Z 305DEG 26KT 3458 9239
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
70The Little Rock radar (KLZK), 32 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
3 thunderstorm wind. Local standard time, as filed.
Powerlines were blown down in East End.
Powerlines were knocked down.
Powerlines were blown down near De Witt.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, February 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1160541, 1160542, 1160543.